MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXC121200
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #rlt231214/ serial # (b)(4)/ udi # (b)(4) which is captured on manufacturer report #3007284313-2023-02458.A.4.Patient weight: this information has been requested but has not yet been provided to gore.B.7.Other relevant history, including preexisting medical conditions: this information has been requested but has not yet been provided to gore.D.10.Concomitant medical products and therapy dates: this information has been requested but has not yet been provided to gore.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2014, the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was reported that the aneurysm measured 5.1 cm.On (b)(6) 2023, aneurysm enlargement was reported.It was reported that the aneurysm measured 7.0 cm.A distal type i endoleak was reported.The suspected cause of the type i endoleak was iliac artery dilatation.A reintervention was performed whereby the iliac limb was extended.Additional information has been requested.
 
Additional Manufacturer Narrative
B.4.Event description: additional information was unavailable.H.6.Investigation conclusions: code d12 added.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, endoleak and aneurysm enlargement.H.6.Investigation findings for communication/interviews: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d15.
 
Event or Problem Description
Additional information was unavailable.
 
Additional Manufacturer Narrative
H.6.Investigation findings for communication/interviews: code 21 remains unchanged.H.6.Investigation findings for imaging evaluation: code c19 - the imaging evaluation, performed by a clinical imaging specialist, showed the following: one time-point available for evaluation- post-implantation cta dated (b)(6) 2023.The length from the left renal artery to the proximal circumferential device appears to be ~2.5mm.There is contrast in a set of lumbar arteries at a level just distal to the proximal device.However, there does not appear to be contrast outside the proximal implanted device, so cannot confirm a type ii endoleak at this lumbar location.The maximum aaa diameter appears to be 64.5mm x 65.9mm.The maximum right common iliac (rci) diameter appears to be 22.9mm.The maximum left common iliac (lci) diameter appears to be 18.1mm.There appears to be lack of distal device apposition in the common iliac arteries, bilaterally.Contrast is visualized outside the implanted ipsilateral limb in the rci and the contralateral leg in the lci, thereby, confirming distal type i endoleaks, bilaterally.There appears to be contrast in the distal aneurysm sac that communicates with a set of lumbar arteries.This finding confirms a type ii endoleak with a distal set of lumbars.H.6.Investigation conclusions: code d16 remains unchanged h.6.Investigation findings for imaging evaluation: code c21 updated to code c19.
 
Additional Manufacturer Narrative
H.6.Type of investigation: code b15 added.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation will be performed.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for communication/interviews: code c21 remains unchanged.H.6.Investigation findings for analysis of information provided by user/third party: code c21 added.H.6.Investigation conclusions: code d16 remains unchanged h.6.Investigation findings for analysis of production records: code c21 updated to code c19.
 
Additional Manufacturer Narrative
B.4.Event description: full event description added.H.6.Investigation conclusions: code d12 remains unchanged.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, endoleak and aneurysm enlargement.B.3.Date of event updated.H.6.Investigation findings for communication/interviews: code c19 updated to code c20.H.6.Investigation conclusions: code d15 updated to code d1001.
 
Event or Problem Description
On (b)(6) 2014, the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was reported that the aneurysm measured 5.1cm.On or around (b)(6) 2023, a post-implantation cta was performed.It was reported that aneurysm enlargement was observed, and that the aneurysm measured 7.0 cm.Type ii endoleaks were observed at the l1/l2 and l4/l5 lumbar arteries.Additionally, loss of distal device apposition and a subsequent distal type i endoleak were observed on the ipsilateral leg component, located in the patient's right common iliac artery.The suspected cause of the type i endoleak on the ipsilateral limb was iliac artery dilatation.Minor loss of distal device apposition was reported on the contralateral limb, located in the patient's left common iliac artery.No endoleak was initially reported on this device.On or around (b)(6) 2023, a reintervention was performed whereby the physician extended the iliac limb distally.It is unclear whether one or both iliac limbs were extended, or which device the distal extension was performed on.No additional information from the physician regarding the case or reintervention is available.The post-implantation cta images were returned to gore for evaluation, and the imaging evaluation found lack of distal device apposition in the common iliac arteries bilaterally.The maximum right common iliac artery diameter was observed to be 22.9mm.The maximum left common iliac artery diameter was observed to be 18.1mm.Contrast was visualized outside of the ipsilateral leg component, located in the patient's right common iliac artery, as well as the contralateral leg component, located in the patient's left common iliac artery.Therefore, it was confirmed that distal type i endoleaks were present bilaterally.Additionally, contrast was observed in the distal aneurysm sac communicating with a set of lumbar arteries, thus confirming a type ii endoleak at this lumbar artery location.The maximum diameter of the aneurysm was observed to be 64.5mm x 65.9mm.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16792522
Report Number2953161-2023-01175
Device Sequence Number12143150
Product Code MIH
UDI-Device Identifier00733132609925
UDI-Public00733132609925
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model NumberPXC121200
Device Catalogue NumberPXC121200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer04/26/2023
06/08/2023
07/24/2023
09/11/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/22/2023
06/22/2023
08/23/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale